Heavy Snow, Patrick
- When
- February 6, 1:00 PM EST to February 7, 10:00 AM EST
- Where
- Patrick forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.678, -80.284 (the zone’s center; the record gives no point)
Snow during the afternoon of the 6th through the early morning of the 7th accumulated from 5 to 8 inches.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Snow during the afternoon of the 6th through the early morning of the 7th accumulated from 5 to 8 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 6, 10:59 AM EST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1059 AM EST THU FEB 6 2003 AFTER LOOKING AT THE 12Z ETA/AVN AND COORDINATING WITH HPC AND SURROUNDING OFFICES HAVE ISSUED WINTER STORM WARNINGS FOR A SWATH OF THE CWA FROM THE NC MTNS NORTHEAST TO BEYOND LYNCHBURG. HAVE EXPANDED ADVISORIES TO COVER THE RENMAINDER OF THE CWA. SNOW WILL OVERSPREAD ALL OF THE CWA BY SHORTLY AFTER DARK. WARM NOSE STILL PROGGED TO PUNCH INTO SOUTHERN SECTION OVERNIGHT WITH A CHANGE TO SLEET/FREEZING RAIN AND POSSIBLY RAIN...LIMITING ACCUMULATIONS. FARTHER TO THE NORTHWEST QPF WILL LIMIT SNOW AMOUNTS. .RNK... NC...WINTER STORM WARNING FOR TODAY AND TONIGHT FOR ZONES NCZ001>002...NCZ018. WINTER WEATHER ADVISORY FOR THIS AFTERNOON THROUGH LATE TONIGHT FOR ZONES NCZ003>006...NCZ019>020. VA...WINTER STORM WARNING FOR THIS AFTERNOON THROUGH LATE TONIGHT FOR ZONES VAZ009>014...VAZ017>018...VAZ022>024...VAZ032>035...VAZ045>047. WINTER STORM WARNING FOR TODAY AND TONIGHT FOR ZONES VAZ015>016. WINTER WEATHER ADVISORY FOR THIS AFTERNOON THROUGH LATE TONIGHT FOR ZONES VAZ043>044...VAZ058>059. WINTER WEATHER ADVISORY FOR THIS AFTERNOON THROUGH LATE TONIGHT FOR ZONES VAZ007...VAZ019>020. WV...WINTER WEATHER ADVISORY FOR THIS AFTERNOON THROUGH LATE TONIGHT FOR ZONES WVZ042>045. NOGUEIRA
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 530 AM EST THU FEB 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP ACROSS THE MOUNTAINS BY EARLY AFTERNOON AND OVER THE REMAINDER OF THE REGION TOWARD EARLY THIS EVENING. THE HEAVIEST SNOWFALL CAN BE EXPECTED TONIGHT OVER THE MOUNTAINS WHERE 2 TO 5 INCHES COULD OCCUR. THE SNOW WILL MIX WITH OR CHANGE TO SLEET AND FREEZING RAIN ACROSS MUCH OF THE PIEDMONT TONIGHT...WITH SOME ICING LIKELY. PLEASE REFER TO PRODUCT WBCWSWRNK FOR ADDITIONAL INFORMATION ON THE WINTER WEATHER ADVISORY ISSUED BY THIS OFFICE EARLIER THIS MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
NCZ001>003-018-019-VAZ007-009>017-WVZ042-061700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 935 AM EST THU FEB 6 2003 ...SNOW EXPECTED TO DEVELOP BY MID AFTERNOON... LIGHT SNOW IN THE HIGHER ELEVATIONS OF FAR SOUTHWESTERN VIRGINIA AND THE NORTHWESTERN MOUNTAINS OF NORTH CAROLINA IS EXPECTED TO GRADUALLY SPREAD TO LOWER ELEVATIONS IN THESE AREAS BY LATE MORNING AND THEN SPREAD NORTHEAST ACROSS MUCH OF THE NEW RIVER VALLEY BY MID AFTERNOON. ALTHOUGH SNOWFALL ACCUMULATIONS THROUGH MID AFTERNOON SHOULD MAINLY BE LIGHT...HAZARDOUS ROAD CONDITIONS MAY DEVELOP...ESPECIALLY IN THE HIGHER ELEVATIONS AND IN FAR SOUTHWEST VIRGINIA AND THE NORTHWEST MOUNTAINS OF NORTH CAROLINA. THE SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THIS AFTERNOON... WITH MORE SIGNIFICANT ACCUMULATIONS EXPECTED TONIGHT. MTE
The national radar mosaic for the moment the first event began.
18 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343721, 5343722, 5343723, 5343724, 5343725, 5343726, 5343727, 5343965, 5343966, 5343967, 5343968, 5343969, 5343970, 5343971, 5343972, 5343973, 5343974, 5343975.